Horton had his appointment with the cardiologist today. It was a very long, stressful day. The cardiologist was wonderful though, and now I know for sure what is wrong with his heart. He confirmed what my general vet thought, that he has a ventricular septal defect. The cardiologist also descovered that he has a narrowed artery in his heart which is not helping!!
He has taken Horton of his meds, the Fortekor (aka benzapril, lotension) immediatley, and I am to wean him off his lasix slowly. Apparently with his type of blood flow, going through the hole in his ventricular wall from the right side to the left, it is contradictory to use these medicines. The lasix is increasing the viscocity of his blood, which makes it harder to move to through the body, which part of Horton's problem.
Also, he drew blood (poor horton!) and found that his count was up to 70%, and normal is no more than 45% cells. The vet felt that stopping the lasix will help lower it some, but medication might be required, but that it is very delicate treatment and we will discuss the options if we have to cross that bridge.
Overall the visit was a success, but I guess I am still disapointed, because there was some thought that it might be a different type of defect (patent ductus arterious) that could be corrected surgical. I think that I had my hopes up too high.
But, it is better to know exactly whats going on, and to know that the medications he needed earlier in his diagnosis, when the blood flow through the defect was different can be stopped.
So,,,,now I have some fortekor to give away, it is 10mg, and i have it all cut up in quarters. If anybody good use this med, please email me and i will send it off. I haven't counted it out, but I can before I send it. I will post this under another heading too, in case some people don't read this. In a few weeks I will also have some lasix to give away.
Take care everyone,
Nicole and Horton
The best gets better. See why everyone is raving about the All-new Yahoo! Mail.
[Non-text portions of this message have been removed]